I gave my friend a facial 2 days ago. I used a 30% glycolic peel on for 8 minutes, then used a microdermabrasion cream that contains magnesium crystals for about 30 seconds. Then washed off with cold water, a towel. I followed with a mineral hydrating face mask left on for 10 minutes.
She called that night complaining of discomfort, tightness and redness in her face. The next morning she had small scabs in certain areas, and the morning after that she has a few small blisters.
These are both products I've used before on her numerous times but never together. I've even left the glycolic on for longer periods of time in the past. What caused this reaction and what should she use to heal her face as fast as possible?
Thank you for any help!
The face has a very rich blood supply which allows it to heal very well. We in burn care will say that the face is a privileged area. A chemical peel and dermabrasions are nothing more that a controlled partial thickness injury to the skin. These chemical peels typically use an acid like glycolic acid. It has been described that these treatments can produce scarring, infection, swelling, changes in skin tone, and cold sore outbreaks. We see these types of patients with some routine in our clinic and we place them in glucan pro and we’ve had good results. There is no scientific evidence that glucan pro is superior to any other topical agents, but our patients have been happy.
Why did this happen? Too many variables. Skin type. Concentration of agent not as labeled. Duration of exposure.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.